# SDR 2009FA0000363

- Difficulty date: April 28, 2009
- Submitted: May 5, 2009
- Operation: General aviation
- Aircraft: N131TS
- Make and model: Diamon DA 42
- Aircraft serial: 42073
- Engine: Thielt TAE1250299
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Valve
- Part number: 057212K021401
- Condition: Malfunctioned
- Location: Propeller
- Part time: 265 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE LT ENGINE BEGAN TO SURGE ON NIGHT CROSS-COUNTRY TRAINING FLIGHT.  AFTER CHECKING THE ENGINE, MFG WAS CONTACTED AND SAID THEY HAVE HAD SEVERAL REPORTS OF THIS SAME THING HAPPENING.  THERE IS ARCING BETWEEN THE MALE PINS ON THE VALVE AND THE FEMALE CONNECTION ON THE HARNESS, CAUSING A CHANGE IN RESISTANCE THAT CAUSES THE VALVE TO DUMP THE PRESSURE IN THE PROP.  THE PROP GOES TO FEATHER.  THE PROPORTIONAL PRESSURE REDUCING VALVE WAS REMOVED AND A NEW ONE INSTALLED.  ENGINE WAS RUN-UP AND CHECKED, OK.  (K)
